CSN Login
Members Online: 4

lupron shots

huegct
Posts: 2
Joined: Jan 2004

my husband had a lupron shot after unsucessful prostate surgery last dec. shot in february before radiation. has not slept through the night since shot. sweats awaken him. radiation all done. psa <0.01 , but sooo tired from no sleep. how long will this go on. doctors are amazed it's lasted this long.

nutt
Posts: 140
Joined: Sep 2001

Normally, one of these shots is good for 3 months and then it takes a couple (several) months to get it out of your system if I am not mistaken. The side effects seem to be a lot longer based on your comments however:
1. the lupron is designed to help starve the cancer cells which is the most important aspect.
2. your doctor may be able to prescribe something to minimize the "hot flashes" and or something to help him sleep at night. Check with your doctor.

Personally, I had much of the same problem your husband is having only for about 3+4=7 months.

Check with your doctor, is there anything else going on? Your husbands results are really great and he may just have to take naps during the interim until it is finally out of his system.

I had Lupron prior to and after my seed implant so in reality I had the side effects for as long and was happy with the fact it was helping to kill the canceer even though it had many side effects (emotional mood swings and hot flashes).
Hang in there. Time will take care of much.
Good luck and stay in touch.
Joe

huegct
Posts: 2
Joined: Jan 2004

Thank you for the answers and the support. my husband is such, was such an active never sit down kind of guy. This has him feeling a bit depressed. I'm glad I came to this site. Did not know of the mood swings and muscle ache side effect that could occur. Or the fatigue. And, I'm an R.N. and used to give chemo in a doctors office. But that was 18 years ago. We'll stick it out. God bless. I hope you continue to do well.

nutt
Posts: 140
Joined: Sep 2001

Your husband may also be feeling the effects of radiation. It tends to build with each radiation session. This with the lupron may be giving him a double whammy. (techinical term)

You indicate also that the surgery was unsuccessful? Not sure what this means other than it had spread by the time of surgery?

Not knowing what the future may be could be another culprit (depression)and self pity. If you read many of the contributors on this disease and others you will see that your husband has really two choices. Accept it or say the @$#% with it and go about life with a new zest.

None of us knows the hour inwhich we will go. It is just having cancer that kicks you in the gut with that reality check that we have to lick.

Get the two of you active in something. Gradually and then more. Maybe volunteer at hospital, YMCA tennis, swimming or whatever but do it together.

Hang in there. Again, if most of it is Lupron or Radiation, these will deplete and lessen. If it is depression you may want to discuss with his doctor for consuling?

God Bless,
Joe

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network